Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 36, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 11, 2011, 7:36 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 12, 2011, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2011, 7:36 AM MDT (13:36 UTC)
- In effect from
- Apr 12, 2011, 10:00 AM MDT
- Expired
- Apr 12, 2011, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -196 m²/s²
- 0-3 km storm-relative helicity
- -106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961 WWUS85 KABQ 111336 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 736 AM MDT MON APR 11 2011 ...RED FLAG WARNING 10 AM TO 9 PM MDT TUESDAY FOR THE CENTRAL MOUNTAIN CHAIN BELOW ANY REMAINING SIGNIFICANT SNOWPACK AND EAST TO THE TEXAS LINE... .STRENGTHENING SOUTHWEST FLOW ALOFT WILL COMBINE WITH AN INCREASING SURFACE PRESSURE GRADIENT ACROSS THE EAST HALF OF NORTH AND CENTRAL NEW MEXICO TO INCREASE 20 FOOT WINDS INTO THE CRITICAL RANGE TUESDAY. RELATIVE HUMIDITIES WILL ALSO DROP TO CRITICAL LEVELS. RED FLAG CONDITIONS CAN BE EXPECTED IN THIS REGION FROM LATE MORNING INTO THE EARLY EVENING HOURS. NMZ103-104-107-108-112130- /O.UPG.KABQ.FW.A.0033.110412T1300Z-110413T0300Z/ /O.NEW.KABQ.FW.W.0036.110412T1600Z-110413T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 736 AM MDT MON APR 11 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP FROM LATE TUESDAY MORNING INTO TUESDAY EVENING FOR THE CENTRAL MOUNTAIN CHAIN BELOW ANY REMAINING SIGNIFICANT SNOWPACK AND EAST THROUGH THE EAST CENTRAL AND NORTHEAST PLAINS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH. * RELATIVE HUMIDITY...BETWEEN 5 AND 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 43
4 follow-up statements
527 WWUS85 KABQ 112139 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 PM MDT MON APR 11 2011 ...RED FLAG WARNING 10 AM TO 9 PM MDT TUESDAY FOR THE CENTRAL MOUNTAIN CHAIN BELOW ANY REMAINING SIGNIFICANT SNOWPACK...EAST TO THE TEXAS LINE DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY LATE MORNING THROUGH THURSDAY EVENING FOR EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .STRENGTHENING SOUTHWEST FLOW ALOFT WILL COMBINE WITH AN INCREASING SURFACE PRESSURE GRADIENT ACROSS THE EAST HALF OF NEW MEXICO TO INCREASE 20 FOOT WINDS INTO THE CRITICAL RANGE TUESDAY. RELATIVE HUMIDITIES WILL ALSO DROP TO CRITICAL LEVELS. RED FLAG CONDITIONS CAN BE EXPECTED IN THIS REGION FROM LATE MORNING THROUGH THE EARLY EVENING HOURS. NMZ103-104-107-108-121400- /O.NEW.KABQ.FW.A.0034.110414T1600Z-110415T0300Z/ /O.CON.KABQ.FW.W.0036.110412T1600Z-110413T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 339 PM MDT MON APR 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. * AREA AND TIMING...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP FROM LATE TUESDAY MORNING AND CONTINUE THROUGH TUESDAY EVENING FOR THE CENTRAL MOUNTAIN CHAIN BELOW ANY REMAINING SIGNIFICANT SNOWPACK AND EAST THROUGH THE EAST CENTRAL AND NORTHEAST PLAINS. THE SAME AREA AND TIMING ARE EXPECTED FOR THURSDAY. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE FORECAST TUESDAY...WITH THE BULK OF THESE STRONGEST WINDS BETWEEN NOON AND 6 PM MDT. SIMILAR WIND SPEEDS AND TIMING ARE EXPECTED THURSDAY. * RELATIVE HUMIDITY...BETWEEN 6 AND 12 PERCENT TUESDAY. SIMILAR MINIMUM RELATIVE HUMIDITIES ARE EXPECTED THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ 40
393 WWUS85 KABQ 120944 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 344 AM MDT TUE APR 12 2011 ...RED FLAG WARNING 10 AM TO 9 PM MDT TODAY FOR THE CENTRAL MOUNTAIN CHAIN BELOW ANY REMAINING SIGNIFICANT SNOWPACK...EAST TO THE TEXAS LINE DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY MORNING THROUGH THURSDAY EVENING FOR MUCH OF SOUTHERN AND EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .STRENGTHENING SOUTHWEST FLOW ALOFT WILL COMBINE WITH AN INCREASING SURFACE PRESSURE GRADIENT ACROSS THE EAST HALF OF NEW MEXICO TO INCREASE 20 FOOT WINDS INTO THE CRITICAL RANGE THIS AFTERNOON. RELATIVE HUMIDITIES WILL ALSO DROP TO 5 TO 10 PERCENT. STRONG WINDS...AS WELL AS CRITICALLY LOW HUMIDITIES ARE NOW EXPECTED THURSDAY ALONG AND SOUTH OF INTERSTATE 40 AS WELL AS OVER THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS. THEREFORE THE FIRE WEATHER WATCH FOR THURSDAY HAS BEEN EXPANDED TO INCLUDE THE MIDDLE RIO GRANDE VALLEY AND PORTIONS OF THE WESTERN MOUNTAINS. NMZ103-104-107-108-122130- /O.CON.KABQ.FW.W.0036.110412T1600Z-110413T0300Z/ /O.CON.KABQ.FW.A.0034.110414T1600Z-110415T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 344 AM MDT TUE APR 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AREA AND TIMING...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP FROM LATE THIS MORNING AND CONTINUE THROUGH SUNSET FOR THE CENTRAL MOUNTAIN CHAIN BELOW ANY REMAINING SIGNIFICANT SNOWPACK AND EAST THROUGH THE EAST CENTRAL AND NORTHEAST PLAINS. TIMING WILL BE SIMILAR FOR THE ONSET AND END OF CRITICAL CONDITIONS THURSDAY. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE FORECAST TODAY...MOST LIKELY BETWEEN NOON AND 6 PM MDT. STRONGER WINDS ARE ANTICIPATED THURSDAY...WITH SUSTAINED 20 FOOT WINDS OF 25 TO 40 MPH AND GUSTS RANGING FROM 50 TO 60 MPH. * RELATIVE HUMIDITY...BETWEEN 5 AND 10 PERCENT THIS AFTERNOON AND EARLY EVENING. SIMILAR MINIMUM RELATIVE HUMIDITIES ARE EXPECTED THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ NMZ105-106-109-122130- /O.EXA.KABQ.FW.A.0034.110414T1600Z-110415T0300Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 344 AM MDT TUE APR 12 2011 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AREA AND TIMING...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP THURSDAY MORNING AND PERSIST THROUGH SUNSET FOR THE MIDDLE RIO GRANDE VALLEY AND PORTIONS OF THE WESTERN MOUNTAINS. * WINDS...SUSTAINED 20 FOOT WINDS OF 25 TO 40 MPH WITH GUSTS RANGING FROM 50 TO 60 MPH. THE STRONGEST GUSTS ARE EXPECTED BETWEEN NOON AND 6 PM. * RELATIVE HUMIDITY...BETWEEN 5 AND 10 PERCENT THURSDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
450 WWUS85 KABQ 122033 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 233 PM MDT TUE APR 12 2011 ...RED FLAG WARNING UNTIL 9 PM MDT TODAY FOR THE CENTRAL MOUNTAIN CHAIN BELOW ANY REMAINING SIGNIFICANT SNOWPACK...EAST TO THE TEXAS LINE DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT THURSDAY MORNING THROUGH THURSDAY EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE PLAINS TO THE TEXAS BORDER...IN THE MID RIO GRANDE VALLEY... AND FOR THE WEST CENTRAL MOUNTAINS MOUNTAINS AND NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE NORTHWEST PLATEAU AND THE NORTH CENTRAL MOUNTAINS OF NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .SOUTH TO SOUTHWEST WINDS AND LOW RH COMBINED TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FROM THE CENTRAL MOUNTAIN CHAIN THROUGH THE EASTERN PLAINS OF NEW MEXICO. CONDITIONS WILL REMIAN CRITICAL INTO THIS EVENING FOR THESE AREAS. A TROUGH ALOFT THURSDAY WILL GENERATE STRONG WEST TO NORTHWEST WINDS AND LOW RH FOR CRITICAL FIRE WEATHER CONDITIONS FOR NEARLY THE ENTIRE NORTHERN TWO THIRDS OF NEW MEXICO FROM MID MORNING THURSDAY INTO THE EVENING. NMZ103-104-107-108-130300- /O.UPG.KABQ.FW.A.0034.110414T1600Z-110415T0300Z/ /O.NEW.KABQ.FW.W.0037.110414T1600Z-110415T0200Z/ /O.CON.KABQ.FW.W.0036.000000T0000Z-110413T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 233 PM MDT TUE APR 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE EARLY EVENING THEN DIMINISH. CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP LATE THURSDAY MORNING AND CONTINUE INTO THURSDAY EVENING FOR THE CENTRAL MOUNTAIN CHAIN BELOW ANY REMAINING SIGNIFICANT SNOWPACK AND EAST THROUGH THE EAST CENTRAL AND NORTHEAST PLAINS. THE MOST CRITICAL PERIOD THURSDAY WOULD BE FROM NOON TO 7 PM MDT THURSDAY. * 20 FOOT WINDS...SUSTAINED SPEEDS OF 20 TO 30 MPH INTO THIS EVENING. SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE FORECAST FOR THURSDAY...MOST LIKELY BETWEEN NOON AND 7 PM MDT. * RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT THIS AFTERNOON AND EARLY EVENING. BETWEEN 5 AND 10 PERCENT RELATIVE HUMIDITIES ARE EXPECTED THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THESE RED FLAG WARNINGS. && $$ NMZ105-106-109-130300- /O.UPG.KABQ.FW.A.0034.110414T1600Z-110415T0300Z/ /O.NEW.KABQ.FW.W.0037.110414T1600Z-110415T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 233 PM MDT TUE APR 12 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY. * AREA AND TIMING...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP THURSDAY MORNING AND PERSIST THROUGH SUNSET FOR THE MIDDLE RIO GRANDE VALLEY AND PORTIONS OF THE WESTERN MOUNTAINS. * 20 FOOT WINDS...SUSTAINED 20 FOOT WINDS OF 25 TO 40 MPH WITH GUSTS RANGING FROM 50 TO 60 MPH. THE STRONGEST GUSTS ARE EXPECTED BETWEEN NOON AND 6 PM THURSDAY. * RELATIVE HUMIDITY...BETWEEN 5 AND 10 PERCENT THURSDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-102-130300- /O.NEW.KABQ.FW.A.0035.110414T1600Z-110415T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 233 PM MDT TUE APR 12 2011 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * AREA AND TIMING...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP LATE THURSDAY MORNING AND PERSIST INTO EARLY EVENING FOR THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS. * 20 FOOT WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST GUSTS ARE EXPECTED BETWEEN NOON AND 6 PM THURSDAY. * RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT THURSDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
057 WWUS85 KABQ 130300 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 900 PM MDT TUE APR 12 2011 ...RED FLAG WARNING IN EFFECT THURSDAY MORNING THROUGH THURSDAY EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE PLAINS TO THE TEXAS BORDER...IN THE MID RIO GRANDE VALLEY... AND FOR THE WEST CENTRAL MOUNTAINS AND NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE NORTHWEST PLATEAU AND THE NORTH CENTRAL MOUNTAINS OF NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .STRONG JET ENERGY WILL SWING ACROSS NEW MEXICO ON THURSDAY. DEEP MIXING ALONG WITH THE DEVELOPMENT OF A LEE SIDE SURFACE TROUGH WILL HELP CREATE VERY STRONG WINDS AND DRY HUMIDITIES ACROSS A LARGE PORTION OF THE STATE. CONDITIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN COULD BECOME EXTREMELY CRITICAL FROM LATE THURSDAY MORNING CONTINUING THROUGH THURSDAY AFTERNOON. CONDITIONS WILL GRADUALLY IMPROVE THURSDAY EVENING AND THURSDAY NIGHT. THERE IS STILL SOME UNCERTAINTY AS TO WHETHER OR NOT WIDESPREAD CRITICAL CONDITIONS WILL DEVELOP ACROSS THE NORTHWEST. NMZ103-104-107-108-131400- /O.EXP.KABQ.FW.W.0036.000000T0000Z-110413T0300Z/ /O.CON.KABQ.FW.W.0037.110414T1600Z-110415T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 900 PM MDT TUE APR 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... * AREA AND TIMING...CRITICAL TO EXTREMELY CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP LATE THURSDAY MORNING AND CONTINUE INTO THURSDAY EVENING FOR THE CENTRAL MOUNTAIN CHAIN BELOW ANY REMAINING SIGNIFICANT SNOWPACK AND EAST THROUGH THE EAST CENTRAL AND NORTHEAST PLAINS. THE MOST CRITICAL PERIOD THURSDAY WOULD BE FROM NOON TO 7 PM MDT. * 20 FOOT WINDS...SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS UP TO 70 MPH ARE FORECAST FOR THURSDAY...MOST LIKELY BETWEEN NOON AND 7 PM MDT. * RELATIVE HUMIDITY...BETWEEN 5 AND 10 PERCENT RELATIVE HUMIDITIES ARE EXPECTED THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THESE RED FLAG WARNINGS. && $$ NMZ105-106-109-131400- /O.CON.KABQ.FW.W.0037.110414T1600Z-110415T0200Z/ NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 900 PM MDT TUE APR 12 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY... * AREA AND TIMING...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP THURSDAY MORNING AND PERSIST THROUGH SUNSET FOR THE MIDDLE RIO GRANDE VALLEY AND PORTIONS OF THE WESTERN MOUNTAINS. * 20 FOOT WINDS...SUSTAINED 20 FOOT WINDS OF 25 TO 40 MPH WITH GUSTS RANGING FROM 50 TO 60 MPH. THE STRONGEST GUSTS ARE EXPECTED BETWEEN NOON AND 6 PM THURSDAY. * RELATIVE HUMIDITY...BETWEEN 5 AND 10 PERCENT THURSDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-102-131400- /O.CON.KABQ.FW.A.0035.110414T1600Z-110415T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 900 PM MDT TUE APR 12 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * AREA AND TIMING...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP LATE THURSDAY MORNING AND PERSIST INTO EARLY EVENING FOR THE NORTHWEST PLATEAU AND NORTH CENTRAL MOUNTAINS. * 20 FOOT WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST GUSTS ARE EXPECTED BETWEEN NOON AND 6 PM THURSDAY. * RELATIVE HUMIDITY...BETWEEN 10 AND 15 PERCENT THURSDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:20 AM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 11, 3:20 AM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 AM MDT MON APR 11 2011 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TO ERN NM ON TUESDAY... .DISCUSSION... PRIMARY FORECAST CHALLENGES FOCUS ON DIURNAL TEMPERATURES AND THE EXTENT OF CRITICAL FIRE WEATHER CONDITIONS FOR TUE/THU AFTERNOONS. LARGE UPPER LEVEL SYSTEM AND ITS SOUTHERNMOST PIECE OF ENERGY IS FINALLY DEPARTING THE ERN PLAINS OF NEW MEXICO EARLY THIS MORNING. THIS WILL BE QUICKLY REPLACED TODAY WITH A LOW AMPLITUDE RIDGE... BRINGING A BRIEF BREAK FROM THE STRONG WINDS/CRITICAL FIRE WEATHER CONDITIONS. ONLY SOME THIN CIRRUS WILL DRIFT ACROSS THE STATE WITH SURFACE WINDS AOB 15KTS. THIS WILL LEAD TO A CHAMBER OF COMMERCE DAY WITH READINGS NEAR SEASONAL NORMALS. UPPER LEVEL RIDGE AXIS IS EXPECTED TO SHIFT EAST TONIGHT...ALLOWING SW FLOW TO DEVELOP. THIS WILL INITIATE THE ONSET OF MODEST OVERNIGHT INVERSIONS...ESPECIALLY IN WRN/CENTRAL NM. UPR LEVEL GRADIENT WILL INCREASE TUE WITH 700MB WINDS RISING INTO THE 20-35KT RANGE. MEANWHILE...A 1000MB SURFACE LOW SHOULD DEVELOP IN SOUTHEAST CO...TIGHTENING THE PRESSURE GRADIENT. SURFACE WINDS WILL BE BREEZY IN THE WRN/CENTRAL MTS WITH WINDY CONDITIONS ACROSS THE NE PLAINS. SPEEDS WILL FLIRT WITH ADVISORY LEVELS IN THE FAR NE BUT DO NOT FEEL ATTM THAT IT WILL BE WIDESPREAD ENOUGH TO WARRANT A PRODUCT. FUTURE SHIFTS MAY NEED TO RE-EVALUATE WITH UPCOMING MODEL RUNS. OF BIGGER CONCERN WILL THE COMBINATION OF ELEVATED WINDS AND WIDESPREAD HUMIDITIES AOB 12 PERCENT. CONFIDENCE IS FAIRLY HIGH... THEREFORE WILL UPGRADE INHERITED FIRE WEATHER WATCH TO A RED FLAG WARNING. ONLY OTHER CHANGE IS TO PUSH THE VTEC START TIME FROM 13Z TO 16Z WITH EXPIRATION AT 03Z/WED. HIGH TEMPERATURES WILL RECEIVE A DECENT 5-10 DEGREE BOOST COMPARED TO TODAY...OR SLIGHTLY ABOVE MID- APRIL NORMALS. UPPER LEVEL ZONAL FLOW WILL EVOLVE FOR WEDNESDAY...WITH A BACKDOOR COLD FRONT CLAIMING SOME REAL ESTATE IN NE/EC NEW MEXICO. THIS WILL ALLOW COLD AIR ADVECTION TO TAKE SHAPE IN ITS WAKE...ALTHOUGH THIS AIRMASS WILL BE FAIRLY SHALLOW. THE NAM12 IS THE LONE MODEL THAT IS AGGRESSIVE ENOUGH TO SPIT OUT QPF WITHIN THE OROGRAPHIC ZONE OF THE ERN SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. THIS WOULD BE A REAL STRETCH AS MOISTURE PROFILES ARE PATHETIC AT BEST PER THE SOUNDINGS. WILL MAINTAIN ISOLD POPS FOR WED/WED NIGHT...BUT FUTURE SHIFTS WILL NEED TO CONSIDER ITS REMOVAL IF TRENDS PERSIST. IT BECOMES UNCLEAR HOW THE SURFACE BOUNDARY EVOLVES FOR THE LATTER PORTION OF THE WORK WEEK...BUT THE GFS SUGGESTS IT COULD TRANSITION TO A SLOSHING DRYLINE THU/FRI WITH A MORE RESILIENT WESTWARD SURGE FOR THE UPCOMING WEEKEND. MEANWHILE...NORTHWEST FLOW WILL BE FOUND UPSTAIRS. THIS MAY POSE A RISK FOR DRYLINE STORMS IN THE ERN PLAINS. A MORE NOTABLE UPPER LEVEL SHORTWAVE AND ITS ATTENDING SURFACE COLD FRONT MAY BE IN THE OFFING FOR SUNDAY. THIS IS ONLY OFFERED IN THE ECMWF GUIDANCE WITH THE GFS NEARLY NON-EXISTENT. GIVEN THE DROUGHT STRICKEN LA NINA PATTERN NM IS STUCK IN...ONE WOULD LEAN TOWARD THE LATTER SOLUTION. DPORTER && .AVIATION... UPPER LEVEL HIGH PRESSURE RIDGE BUILDS INTO NM TODAY. VFR CONDITIONS NEXT 24 HOURS WITH NO SIGNIFICANT AVIATION HAZARDS EXPECTED. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43 && .FIRE WEATHER... HIGH PRESSURE RIDGE ALOFT BUILDING INTO NM TODAY WHICH WILL FINALLY BRING A BRIEF BREAK IN THE RECENT STRING OF STRONG WIND DAYS. BUT IT WILL ALSO CREATE POOR TO FAIR VENTILATION WEST AND CENTRAL TO GOOD NEAR THE EASTERN NEW MEXICO TEXAS BORDER. OVERNIGHT RH RECOVERIES TONIGHT WILL BE POOR TO LOCALLY FAIR WITH THE RIO GRANDE VALLEY AMONG THE AREAS SEEING THE POORER RECOVERIES. BUT ONCE AGAIN WINDS WILL INCREASE MARKEDLY TUESDAY AS SOUTHWEST FLOW ALOFT INCREASES AND VERTICAL MIXING INCREASES...AS WILL THE SURFACE PRESSURE GRADIENT. 20 FT WINDS AND MINIMUM RH BOTH APPEAR LIKELY ENOUGH TO SPEND ENOUGH TIME IN THE CRITICAL RANGE TO WARRANT UPGRADING THE EARLIER ISSUED TUE FIRE WX WATCH ACROSS ROUGHLY THE E HALF OF THE FCST AREA TO A RED FLAG WARNING. LOOKS LIKE A PRETTY LONG DURATION EVENT...BUT STILL WIND SPEEDS SHOULD BE BELOW THE LEVELS OF THIS PAST WEEKEND. IT WILL ALSO BRING A SHARP INCREASE IN VENTILATION RATES AREA WIDE...INTO THE EXCELLENT CATEGORY. A SURFACE FRONT IS NOW SHOWN TO PUSH INTO THE NORTHEAST AND POSSIBLY EAST CENTRAL PLAINS WEDNESDAY...INCREASING HUMIDITIES OVER THAT PART OF THE STATE. MINIMUMS ELSEWHERE WILL REMAIN IN THE SINGLE DIGITS TO LOWER TEENS...WITH WINDS POSSIBLY REACHING NEAR CRITICAL SPEEDS IN THE WEST AND SOUTH CENTRAL WEDNESDAY AFTERNOON. CRITICALLY LOW MINIMUM HUMIDITIES PERSIST THROUGH THURSDAY AND FRIDAY OF THIS WEEK...AS STRONGER WINDS ARE DEPICTED FOR THURSDAY DUE TO PASSING SHORT WAVE TROUGH. THAT MAY REQUIRE HIGHLIGHTS IN A DAY OR TWO FOR THU. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 66 31 70 36 / 0 0 0 0 DULCE........................... 61 25 68 27 / 0 0 0 0 CUBA............................ 64 26 70 29 / 0 0 0 0 GALLUP.......................... 63 24 66 29 / 0 0 0 0 EL MORRO........................ 61 22 64 26 / 0 0 0 0 GRANTS.......................... 65 22 69 29 / 0 0 0 0 QUEMADO......................... 66 29 70 31 / 0 0 0 0 GLENWOOD........................ 73 39 75 41 / 0 0 0 0 CHAMA........................... 54 25 62 30 / 0 0 0 0 LOS ALAMOS...................... 64 37 67 42 / 0 0 0 0 PECOS........................... 61 23 64 35 / 0 0 0 0 CERRO/QUESTA.................... 59 25 65 29 / 0 0 0 0 RED RIVER....................... 50 32 55 33 / 0 0 0 0 ANGEL FIRE...................... 53 29 58 32 / 0 0 0 0 TAOS............................ 63 23 68 28 / 0 0 0 0 MORA............................ 59 26 62 34 / 0 0 0 0 ESPANOLA........................ 69 38 74 37 / 0 0 0 0 SANTA FE........................ 64 27 68 38 / 0 0 0 0 SANTA FE AIRPORT................ 66 31 71 38 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 66 39 74 44 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 68 43 75 47 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 70 36 77 42 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 69 37 76 43 / 0 0 0 0 LOS LUNAS....................... 71 36 78 42 / 0 0 0 0 RIO RANCHO...................... 69 38 77 43 / 0 0 0 0 SOCORRO......................... 72 41 82 45 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 64 34 73 40 / 0 0 0 0 TIJERAS......................... 66 35 74 39 / 0 0 0 0 MORIARTY/ESTANCIA............... 65 29 71 34 / 0 0 0 0 CLINES CORNERS.................. 60 32 66 38 / 0 0 0 0 GRAN QUIVIRA.................... 66 38 73 42 / 0 0 0 0 CARRIZOZO....................... 69 44 78 44 / 0 0 0 0 RUIDOSO......................... 61 39 69 39 / 0 0 0 0 CAPULIN......................... 62 32 70 36 / 0 0 0 0 RATON........................... 67 31 74 37 / 0 0 0 0 SPRINGER........................ 66 30 73 36 / 0 0 0 0 LAS VEGAS....................... 62 30 67 35 / 0 0 0 0 CLAYTON......................... 66 37 72 42 / 0 0 0 0 ROY............................. 63 35 71 39 / 0 0 0 0 CONCHAS......................... 71 40 78 45 / 0 0 0 0 SANTA ROSA...................... 69 38 79 46 / 0 0 0 0 TUCUMCARI....................... 72 40 79 43 / 0 0 0 0 CLOVIS.......................... 68 39 77 44 / 0 0 0 0 PORTALES........................ 70 40 78 44 / 0 0 0 0 FORT SUMNER..................... 71 40 80 47 / 0 0 0 0 ROSWELL......................... 74 42 84 45 / 0 0 0 0 PICACHO......................... 71 41 81 46 / 0 0 0 0 ELK............................. 67 37 75 44 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 46/43
Hazardous weather outlook, Apr 11, 5:59 AM MDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 AM MDT MON APR 11 2011 NMZ501>540-121200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 559 AM MDT MON APR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY FOR THE NORTHEAST QUARTER OF NEW MEXICO...INCLUDING THE NORTHEAST AND EAST CENTRAL PLAINS. LOW HUMIDITIES WILL COMBINE WITH STRONG WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. CRITICAL FIRE WEATHER CONDITIONS MAY REDEVELOP THURSDAY AFTERNOON AND EARLY EVENING ACROSS THE HIGH PLAINS AS LOW HUMIDITIES COMBINE WITH STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:55 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 11 hr |
| Apr 11, 3:39 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 23 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.